Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have UTI. Taking bactrim generic. Why does it still burning while I urinate? Will treatment for yeast infection help?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9240 Questions
Question
I have a uti , am taking bactrim generic . I still have burning when I urinate and now I have small bumps all over my labia outside only. It is extremely inflamed. I used a antifugal cream that can with an otc treatment for yeast infection and the help with the inflamation. Could the bactrim or the uti infection be the cause of all this problem?
Posted Wed, 4 Jul 2012 in Infections
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
The small bumps all over the labia may not be related to the UTI or bactrim you are having.
From your symptoms it looks like vulvovaginitis to me which is inflammation or infection of the vulva and vagina. It may be caused by chafing or friction rub or an infection caused by bacteria or yeast. However the possibility of an infection is less in your case because infection is associated with change in vaginal discharge as well and it may change in color, consistency or smell.

The other reason can be an allergic reaction to soaps, detergents, shower gel and condoms etc.

I suggest you to follow up with your gynecologist as you need to get a pelvic swab sample done for the cervical discharge to rule out any bacterial or fungal infection. Apply cold compresses and wear cotton undergarments. Oral anti inflammatories like ibuprofen/acetaminophen are also helpful but they should be taken after a prescription from your doctor. Till that time, follow these simple lifestyle measures:

1) Avoid rough intercourse/ masturbation and use a water based lubricant during intercourse.
2) Wear cotton underwear and avoid douching or using feminine products.
3) Avoid using perfumed soaps and sanitary napkins, bubble baths and toiletries.
4) Change the undergarment daily, wash it in hot water and double rinse (to remove any irritating detergent) and take adequate nutrition and sleep.
5) You may apply a steroid based antiseptic cream for symptomatic relief.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Medicine

Related Treatment/Therapy

Related Procedures

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions